Alert archive / Arkansas / River Flood Warnings in 2023

River Flood Warning 13, NWS Little Rock, AR

February 8, 2023Yell County, Arkansas

NWS Little Rock, AR issued this river flood warning at Feb 8, 2023, 10:08 AM CST for Yell County, Arkansas. It took effect at Feb 8, 2023, 3:20 PM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2023, 10:08 AM CST (16:08 UTC)
In effect from
Feb 8, 2023, 3:20 PM CST
Expired
Feb 9, 2023, 10:40 AM CST
In force
19 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

County Yell County, AR

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fourche LaFave River near Gravelly (GRVA4). The gauge peaked at 27.78 ft at Feb 8, 2023, 11:00 PM CST.

actionminormoderate102002/0802/0902/10
Action stage
20 ft
Minor stage
24 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07261500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Feb 8, 5:24 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 8, 5:24 AM CST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
524 AM CST Wed Feb 8 2023

...New AVIATION...

.SHORT TERM...
(Today through Thursday)
Issued at 338 AM CST Wed Feb 8 2023

A H500 trough, currently located across portions of TX/OK, will
continue to push eastward through the day today. Showers and/or
thunderstorms are expected to continue across western and northern
Arkansas.The surface low pressure is currently located within the
TexLaArk region and will continue to move towards the north and
east through the day today. This will bring with it a surge of
moisture from the Caribbean. Severe weather will be possible with
this system...although heavy rain across the state could be more
of a concern through early Thursday morning. Showers and
thunderstorms will come to end early Thursday morning as the upper
level low ejects into the Great Lakes...this will set the stage
for a new, quick hitting disturbance to impact the state in the
long term period.

As the system moves closer to the state, expect the current rain
over the western to northern part of the state to slowly makes its
way into central and southern Arkansas. By late Wednesday
morning, widespread rainfall and thunderstorms will be possible
across much of the state. The severe weather threat remains low at
this time...but not zero. Over the last couple of days, model
guidance has suggested an increase threat for severe weather
across portions of central and southern Arkansas Wednesday
afternoon and evening.

As of right now, south-central to southeastern AR will see the
greatest chance for severe weather with the highest CAPE values (500-
1000 J/kg), dew points in the mid 60s, some speed/directional wind
shear, and SRH values around 100 to 300 m2/s2. More specifically,
areas along and east of I-30 and south of I-40 could see the
greatest potential of severe weather. With that said, severe
weather cannot be ruled out for portions of central/northern
Arkansas. But with increased cloud cover/rain chances ahead of the
main disturbance... severe weather chances are still expected to
remain on the lower side.

One reason southeastern AR is expected to see the best chance for
any severe weather is the because the trough could become more
negatively tilted as the system ejects out. Additionally, this would
occur around Wednesday afternoon as a low level jet becomes
maximized across this area due to the disturbance ejecting out.
Damaging winds and isolated tornadoes will be possible today with
small hail not being completely ruled out.

As mentioned above, the heavy rainfall could be more of a concern
(especially for western and northern Arkansas) with possible PWAT
values of 1.30-1.70 inches across the state and moisture being
pulled in from the Caribbean. Since Tuesday afternoon, portions of
western Arkansas have already received one to three inches of rain
with an additional two to three inches still to come. Current
forecast storm total QPF values through Thursday morning show an
additional one to three inches for much of the CWA dropping
significantly as you go to the southeastern part of the state. As
always with heavy rain events, locally higher amounts are
possible. Isolated flash flooding will possible through today as
heavy rain continues to stream in from the south. A Flood Watch
has been issued for portions of northern, central, and western
Arkansas through midnight tonight.

High temperatures are expected to be into the lower 50s to lower 70s
through the period with overnight lows in the mid 30s to mid 40s.

&&

.LONG TERM...
(Thursday Night through Tuesday)
Issued at 338 AM CST Wed Feb 8 2023

Quick on the heels of today's system will be another vort max moving
from the Central Plains into the Red River Valley by Fri.
Deterministic and ensemble guidance continue showing a strong signal
for at least some precip associated with this impulse, mainly across
the NErn half of the area, beginning pre-dawn Fri morning and
lingering thru the afternoon hours.

Stout NWrly flow at the sfc will promote strong CAA during this same
timeframe with temps dropping to near or slightly below freezing
across NWrn sections early Fri morning. A RA/SN mix remains possible
over the Bostons/Ozarks before temps climb above freezing late Fri
morning and little to no accum is expected.

This system will exit to the E/SE late Fri into Sat with amplified
mid/upper ridging moving in as sfc ridging builds across the area.
Accordingly, temps will begin to gradually moderate thru the weekend
into next week with generally fair conditions expected. Another
potent upper cyclone will emerge across W TX by Valentine's Day, and
with increasing moisture advection as well as WAA aloft, will see an
increase in rain and perhaps some thunder locally by Mon. Rain will
increase in coverage thru Tues as stronger forcing for ascent
overspreads the area with the upper cyclone's approach.

&&

.AVIATION...
(12Z TAFS)
Issued at 520 AM CST Wed Feb 8 2023

Mostly IFR/LIFR conditions are expected to continue across all
terminals through much of the day as CIGS have fallen and VIS
restrictions are expected with heavy rainfall. During the
afternoon and evening hours today, TSRA will be possible as the
cold front pushes across the state. Improvements are not expected
until Thursday morning when the system pushes out of the state.
Gusty winds are possible through Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     57  44  60  38 / 100  90   0  20
Camden AR         72  41  64  40 /  80  90   0   0
Harrison AR       50  38  57  33 / 100  90   0  20
Hot Springs AR    63  40  61  38 / 100  80   0  10
Little Rock   AR  65  44  63  40 / 100 100   0  10
Monticello AR     73  45  64  41 /  60 100   0   0
Mount Ida AR      62  38  62  36 / 100  60   0  10
Mountain Home AR  52  40  57  35 / 100  90   0  20
Newport AR        61  45  58  38 /  90 100   0  10
Pine Bluff AR     70  44  62  41 /  90 100   0   0
Russellville AR   59  40  61  37 / 100  80   0  20
Searcy AR         61  43  60  37 / 100 100   0  10
Stuttgart AR      67  45  60  41 /  90 100   0  10

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for ARZ004>008-014>017-024-025-
031>033-039-042>044-052>054-103-112-113-121>123-130-137-138-140-
141-203-212-213-221>223-230-237-238-240-241-313-340-341.

Wind Advisory from 6 PM this evening to 9 AM CST Thursday for
ARZ007-008-016-017-024-025-032>034-044>047-056-057-064-065-069.

&&

SHORT TERM...233
LONG TERM....69
AVIATION...233
Hazardous weather outlook, Feb 8, 4:08 AM CST, 6 hours before
Hazardous Weather Outlook
National Weather Service Little Rock AR
408 AM CST Wed Feb 8 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-091015-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
408 AM CST Wed Feb 8 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will become widespread across the state
through this afternoon. While severe weather is expected to remain
on the low side...damaging winds, an isolated tornado, and small
hail will be possible by this afternoon. The area of greatest
concern for severe weather is locations along and east of I-30 and
south of I-40.

Additionally, heavy rain is expected across the state with one to
three inches possible. Western and northern Arkansas could see as
much as two to four inches. Locally higher amounts will be
possible. This heavy rain could result in isolated flash flooding,
especially for areas with poor drainage.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The system is expected to move out of the state early Thursday
morning. With it, gusty conditions will be possible across higher
elevations in addition to the eastern half of the state.

While some snow could mix with rain over northwestern Arkansas
Friday morning, little if any accumulation is expected. Another
system will bring rain and thunder back to the area by Valentine's
Day.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

233/69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:23 AM CSTWind AdvisoryLZKArkansas, Cleburne, Desha, Drew, Faulkner, Independence and 12 more30 hr
Feb 8, 8:06 AM CSTFlash Flood WarningLZKLogan, Montgomery, Polk, Scott, Yell6 hr
Feb 8, 9:41 AM CSTFlash Flood WarningLZKConway, Faulkner, Garland, Johnson, Logan, Montgomery and 5 more6 hr
Feb 8, 10:17 AM CSTRiver Flood WarningLZKIndependence, Jackson, Lawrence21 days
Feb 8, 10:22 AM CSTRiver Flood WarningLZKRandolph10 days
Feb 8, 10:25 AM CSTRiver Flood WarningLZKRandolph22 hr
Feb 8, 10:27 AM CSTRiver Flood AdvisoryLZKFulton, Sharp9 hr
Feb 8, 10:28 AM CSTRiver Flood AdvisoryLZKLawrence, Randolph9 hr
Feb 8, 10:36 AM CSTRiver Flood WarningLZKClark, Hot Spring44 hr
Feb 8, 10:45 AM CSTRiver Flood AdvisoryLZKClark, Nevada, Ouachita10 hr
Feb 8, 10:53 AM CSTRiver Flood WarningLZKSaline34 hr
Feb 8, 11:17 AM CSTRiver Flood WarningLZKWhite, Woodruff88 days
Feb 8, 12:22 PM CSTFlash Flood WarningLZKCleburne, Faulkner, Independence, Johnson, Pope, Stone and 2 more4 hr
Feb 8, 1:40 PM CSTAreal Flood WarningLZKLogan, Montgomery, Polk, Scott, Yell3 hr
Feb 8, 2:29 PM CSTFlash Flood WarningLZKBaxter, Independence, Izard, Newton, Searcy, Sharp and 1 more3 hr
Feb 8, 3:08 PM CSTFlash Flood WarningLZKHot Spring9 hr
Feb 8, 3:20 PM CSTAreal Flood WarningLZKConway, Faulkner, Garland, Johnson, Logan, Montgomery and 5 more2 hr
Feb 8, 4:41 PM CSTSpecial Weather StatementLZKPrairie34 min
Feb 8, 4:43 PM CSTAreal Flood WarningLZKCleburne, Faulkner, Independence, Johnson, Pope, Stone and 2 more30 min
Feb 8, 5:55 PM CSTSpecial Weather StatementLZKBradley35 min

Nearby

River Flood Warnings in Arkansas, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.